Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
giantfishy

Acne Coming Back After Accutane Course

Recommended Posts

Hello, I'm 22 years old and I took Accutane for 5 months. I stopped my course on September 14, 2011. I was taking 40mg/80mg alternating days.

I was taking Accutane for acne on my face, back, and chest. My chest and back are still 100% clear until yesterday I got 3 zits on my back. But my face has been getting very oily and I have been breaking out for a while now. The acne on my face isn't as bad as before but I'm still worried.

At the moment I get around 5 to 8 small zits on my face. They heal in a few days and new ones reappear. Not sure what I can do from here if anyone has any suggestions it would greatly be appreciated. Thanks.

Share this post


Link to post
Share on other sites

Accutane for many is not a forever soultuion (i have done 2 FULL courses and 1 unfinished course and guess what -still have acne). Accutane is very trying on the body so i would suggest returning to your derm and immeadiately getting on topicals (a retionoid perhaps). Some of us are just going to be prone to having acne and will have to managae it versus curing it. Also, you can use this as an opportunity to clean up your diet if that is an issue as many people have reported that diet changes have made them healthier but also cleared their acne.

Good Luck in your treatment plan

Share this post


Link to post
Share on other sites

Sorry to hear that :( I'm really scared of acne coming back as well... Guess accutane is not always the wonder drug it's supposed to be.

I would definitely go back to your derm as soon as possible, so you can get it under control fast.

Share this post


Link to post
Share on other sites

the way accutane works is by completely shutting down your pores producing sebum. no sebum no bacteria no acne. for some people acne does not come back but for others it still does. This could mean a few things. but the one thing that comes to my mind when you say that your acne is now coming back seems how the pores are back open and producing sebum is the fact that your insides are not healthy. there are still toxins inside your body that are wanting to come out through the skin and since they havent been able to this entire time you were on accutane they are now going to start releasing themselves now that they are able to(with working sebum pores) my suggestion to you is to start a diet start eating healthy. for atleast a month and your acne should start receeding if this is the case. you may have to start eating a little healthier from now on. check out the nutrition forums!!

honestly do you eat junk? or did you eat junk while you were on accutane?

for back and chest acne i heard Head and Shoulders 'Classic Clean' shampoo was good for acne there.

Good luck!

Share this post


Link to post
Share on other sites

Not really sure what you can really do except to go on a second course? did you happen to stop taking accutane on your own?

Yeah I was suppose to do a 6 month course but I was getting severe chest pains so I stopped at 5 months. Even as of today my chest has yet to fully recover.

the way accutane works is by completely shutting down your pores producing sebum. no sebum no bacteria no acne. for some people acne does not come back but for others it still does. This could mean a few things. but the one thing that comes to my mind when you say that your acne is now coming back seems how the pores are back open and producing sebum is the fact that your insides are not healthy. there are still toxins inside your body that are wanting to come out through the skin and since they havent been able to this entire time you were on accutane they are now going to start releasing themselves now that they are able to(with working sebum pores) my suggestion to you is to start a diet start eating healthy. for atleast a month and your acne should start receeding if this is the case. you may have to start eating a little healthier from now on. check out the nutrition forums!!

honestly do you eat junk? or did you eat junk while you were on accutane?

for back and chest acne i heard Head and Shoulders 'Classic Clean' shampoo was good for acne there.

Good luck!

Well I did recently smoke cigarettes for 4 months but I stopped. I eat decently healthy but I will now try to eat super healthy and see how it goes.

Share this post


Link to post
Share on other sites

Not really sure what you can really do except to go on a second course? did you happen to stop taking accutane on your own?

Yeah I was suppose to do a 6 month course but I was getting severe chest pains so I stopped at 5 months. Even as of today my chest has yet to fully recover.

the way accutane works is by completely shutting down your pores producing sebum. no sebum no bacteria no acne. for some people acne does not come back but for others it still does. This could mean a few things. but the one thing that comes to my mind when you say that your acne is now coming back seems how the pores are back open and producing sebum is the fact that your insides are not healthy. there are still toxins inside your body that are wanting to come out through the skin and since they havent been able to this entire time you were on accutane they are now going to start releasing themselves now that they are able to(with working sebum pores) my suggestion to you is to start a diet start eating healthy. for atleast a month and your acne should start receeding if this is the case. you may have to start eating a little healthier from now on. check out the nutrition forums!!

honestly do you eat junk? or did you eat junk while you were on accutane?

for back and chest acne i heard Head and Shoulders 'Classic Clean' shampoo was good for acne there.

Good luck!

Well I did recently smoke cigarettes for 4 months but I stopped. I eat decently healthy but I will now try to eat super healthy and see how it goes.

I think that's where things starte to get out of hand, stopping the medications when your not supposed to. Same thing happened to me but with a different medication and I broke out like crazy. I would say to keep taking the accurate but I'm no doctor. Talk to the doctor that prescribed the accurate and tell them everything that's going on right now. I think the best thing you can do is to reduce thedosage to ease the severe chest pains. I hope everything turns out well!

Edited by ohhhhhhnooooooo

Share this post


Link to post
Share on other sites

Not really sure what you can really do except to go on a second course? did you happen to stop taking accutane on your own?

Yeah I was suppose to do a 6 month course but I was getting severe chest pains so I stopped at 5 months. Even as of today my chest has yet to fully recover.

the way accutane works is by completely shutting down your pores producing sebum. no sebum no bacteria no acne. for some people acne does not come back but for others it still does. This could mean a few things. but the one thing that comes to my mind when you say that your acne is now coming back seems how the pores are back open and producing sebum is the fact that your insides are not healthy. there are still toxins inside your body that are wanting to come out through the skin and since they havent been able to this entire time you were on accutane they are now going to start releasing themselves now that they are able to(with working sebum pores) my suggestion to you is to start a diet start eating healthy. for atleast a month and your acne should start receeding if this is the case. you may have to start eating a little healthier from now on. check out the nutrition forums!!

honestly do you eat junk? or did you eat junk while you were on accutane?

for back and chest acne i heard Head and Shoulders 'Classic Clean' shampoo was good for acne there.

Good luck!

Well I did recently smoke cigarettes for 4 months but I stopped. I eat decently healthy but I will now try to eat super healthy and see how it goes.

smoking brings toxins into the body and damaged lungs are proven to bring acne.

lungs liver kidneys alot come into play with acne

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×